Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 15, 2008, 9:28 AM CDT for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 9:28 AM CDT (14:28 UTC)
- Expired
- Jun 15, 2008, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:34 AM CDT | FLASH FLOOD | 2 S Metairie, LA | STREETS FLOODED WITH CARS STALLED OUT ON PORTIONS OF JEFFERSON HIGHWAY. REPORTED BY STATE POLICE TROOP B. |
| Jun 15, 9:45 AM CDT | FLASH FLOOD | 2 S Metairie, LA | SERIOUS STREET FLOODING MAKING INTERSECTIONS AND SECTIONS OF ROADS AND STREETS IMPASSABLE. INTERSECTIONS BARRACADED AT CLEARVIEW PARKWAY AND CITRUS...AND CLEARVIEW PARKWAY AT AIRLINE HIGHWAY. REPORTED BY TROOP B. |
| Jun 15, 9:55 AM CDT | FLASH FLOOD | 4 W New Orleans, LA | AUDUBON PARK RAIN GAUGE REPORTED 4.42 INCHES OF RAIN FROM JUST BEFORE 800 AM TO 1000 AM. |
| Jun 15, 9:55 AM CDT | FLASH FLOOD | New Orleans, LA | SERIOUS STREET FLOODING MAKING INTERSECTION OF ST. CHARLES AVENUE AND LOUISIANA AVENUE IMPASSABLE FOR FIRE TRUCKS. |
| Jun 15, 10:34 AM CDT | FLASH FLOOD | New Orleans, LA | SERIOUS STREET FLOODING REPORTED 3 BLOCKS EITHER SIDE OF ST. CHARLES AVENUE FROM CONSTANTINOPLE STREET TO WASHINGTON AVENUE. A FEW BUSINESSES TOOK ON WATER. TOURO HOSPITAL INACCESSIBLE FOR INCOMING OR OUTGOING TRAFFIC AND PATIENTS. MANY VEHICLES FLOODING OR ST |
| Jun 15, 11:15 AM CDT | FLASH FLOOD | 4 Sw Metairie, LA | SERIOUS STREET FLOODING REPORTED ON NUMEROUS MAIN HIGHWAYS AND ROADS IN OLD JEFFERSON...RIVER RIDGE... HARAHAN...TERRYTOWN...NINE MILE POINT...AND BRIDGE CITY. CLEARVIEW HIGHWAY CLOSED FROM AIRLINE HIGHWAY TO JEFFERSON HIGHWAY. WIDESPREAD FLOODING OF SIDE STRE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2589 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 151432
FFWLIX
LAC051-071-151730-
/O.NEW.KLIX.FF.W.0018.080615T1428Z-080615T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
928 AM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
KENNER...HARVEY...AVONDALE...
SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ORLEANS...
* UNTIL 1230 PM CDT
* AT 926 AM CDT...LOCAL EMERGENCY OFFICIALS REPORTED FLASH FLOODING
FROM THUNDERSTORMS OVER UPTOWN AND ALGIERS. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED 3 TO 5 INCHES OF RAIN HAD FALLEN
IN AN HOUR TO AN HOUR AND A HALF OVER MUCH OF NEW ORLEANS AND
JEFFERSON PARISH.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2982 9015 2991 9026 3005 9026 3003 9018
3003 9001 2999 9000 2997 9001 2996 9000
2991 8998 2985 9003 2984 9006 2982 9006
TIME...MOT...LOC 1428Z 180DEG 0KT 2999 9009 2996 9020
2984 9014
$$3 follow-up statements
000
WGUS74 KLIX 151522
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 AM CDT SUN JUN 15 2008
LAC051-071-151730-
/O.CON.KLIX.FF.W.0018.000000T0000Z-080615T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON LA-ORLEANS LA-
1020 AM CDT SUN JUN 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHWESTERN ORLEANS AND NORTHERN JEFFERSON PARISHES...
AT 1015 AM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
OFFICIALS REPORTED AND NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KENNER AND WESTERN METAIRIE TO
HARAHAN TO WESTWEGO...MOVING SOUTHWEST AT 3 MPH.
SERIOUS STREET FLOODING HAS BEEN REPORTED ACROSS PORTIONS OF NEW
ORLEANS AND JEFFERSON PARISH...AND NUMEROUS INTERSECTIONS AND
STREETS ARE IMPASSABLE...CLOSED...AND BARRICADED. 3 TO 5 INCHES OF
RAIN HAS FALLEN OVER MUCH OF NEW ORLEANS...AND 3 TO 6 INCHES OF RAIN
HAS FALLEN ACROSS MUCH OF UPPER JEFFERSON PARISH INCLUDING
METAIRIE...HARAHAN...JEFFERSON...BRIDGE CITY...AND AVONDALE.
LATEST RADAR TRENDS SHOW THE HEAVY RAIN AREA FINALLY STARTING TO
MOVE OUT OF SOME OF THE WORST AFFECTED AREAS...HOWEVER...ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM AROUND HARAHAN
TO WAGGAMAN AND AVONDALE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2982 9015 2991 9026 3005 9026 3003 9018
3003 9001 2999 9000 2997 9001 2996 9000
2991 8998 2985 9003 2984 9006 2982 9006
TIME...MOT...LOC 1510Z 041DEG 3KT 2998 9023 2994 9021
2983 9012
$$
22000
WGUS74 KLIX 151708
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1206 PM CDT SUN JUN 15 2008
LAC051-071-151730-
/O.CON.KLIX.FF.W.0018.000000T0000Z-080615T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON LA-ORLEANS LA-
1206 PM CDT SUN JUN 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHWESTERN ORLEANS AND NORTHERN JEFFERSON PARISHES...
AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NO
ADDITIONAL RAIN HAS FALLEN SINCE 1100 AM ACROSS NORTHERN JEFFERSON
AND ORLEANS PARISHES.
AT 1120 AM CDT...EMERGENCY MANAGEMENT OFFICIALS IN JEFFERSON PARISH
CONTINUED TO REPORTED SERIOUS STREET FLOODING IN PORTIONS OF
METAIRIE...RIVER RIDGE...HARAHAN INCLUDING ELMWOOD AREA...OLD
JEFFERSON...BRIDGE CITY...AND TERRYTOWN. CLEARVIEW PARKWAY REMAINED
CLOSED FROM AIRLINE HIGHWAY TO JEFFERSON HIGHWAY...AND OTHER MAJOR
ROADS AND MANY SIDE STREETS WERE REPORTED AS IMPASSABLE OR
BARRACADED. RAINFALL HAS ENDED FOR THE TIME BEING...HOWEVER DRIVING
IS STRONGLY DISCOURAGED UNTIL PUMPS LOWER THE WATER LEVELS IN
FLOODED AREAS.
AT 1150 AM CDT...EMERGENCY MANAGEMENT OFFICIALS IN ORLEANS PARISH
REPORTED STREETS AND ROADS THAT EXPERIENCED THE SERIOUS FLOOD
CONDITIONS EARLIER HAD DRIED OUT...AND WATER RECEDED FROM BUSINESSES
THAT TOOK ON WATER. ALL STREETS WERE REPORTED AS PASSABLE. MANY
RESIDENTS WERE DISCOVERING FLOODED VEHICLES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN ORLEANS PARISH...REPORT RESIDENTIAL FLOODING BY CALLING 658-2299.
LAT...LON 2982 9015 2991 9026 3005 9026 3003 9018
3003 9001 2999 9000 2997 9001 2996 9000
2991 8998 2985 9003 2984 9006 2982 9006
TIME...MOT...LOC 1633Z 041DEG 3KT 2993 9028 2989 9026
2978 9017
$$000
WGUS74 KLIX 151725
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1222 PM CDT SUN JUN 15 2008
LAC051-071-151730-
/O.CON.KLIX.FF.W.0018.000000T0000Z-080615T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON LA-ORLEANS LA-
1222 PM CDT SUN JUN 15 2008
...A FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR SOUTHWESTERN
ORLEANS AND NORTHERN JEFFERSON PARISHES...
AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NO RAIN OVER THE WARNING AREA. PUMPS IN ORLEANS PARISH HAD
REMOVED WATER FROM THE WORST AFFECTED AREA WELL BEFORE NOON.
AT 1212 PM CDT...JEFFERSON PARISH EMERGENCY MANAGEMENT OFFICIALS
REPORTED THE MAIN ROADS AND HIGHWAYS WERE ACCESSIBLE WITH WATER
LEVELS RECEDING...HOWEVER...SOME SIDE STREETS IN NEIGHBORHOODS
WERE STILL FLOODED. PUMPS WERE WORKING TO DRAIN THE REMAINING HIGH
WATERS AREAS...AND CONDITIONS SHOULD BE IMPROVED AFTER 1230 PM.
MOTORISTS IN JEFFERSON PARISH ARE URGED NOT TO DRIVE INTO REMAINING
FLOODED AREAS UNTIL THE WATER RECEDES.
TO REPORT RESIDENTIAL FLOODING IN ORLEANS PARISH...CALL 658-2299.
LAT...LON 2982 9015 2991 9026 3005 9026 3003 9018
3003 9001 2999 9000 2997 9001 2996 9000
2991 8998 2985 9003 2984 9006 2982 9006
TIME...MOT...LOC 1713Z 041DEG 3KT 2990 9031 2986 9029
2975 9020
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:17 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 4:17 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 417 AM CDT SUN JUN 15 2008 .SHORT TERM... STRONG LINE OF TS DEVELOPING ALONG A WEAK DENSITY GRADIENT CREATED BY DEW POINT DISCONTINUITIES. THE BOUNDARY IS CURRENTLY LOCATED FROM ABOUT 30 MILES SOUTH OF MONROE TO NATCHEZ TO NEAR GPT OUT OVER THE GULF THEN CURVES BACK TO NEAR PENSACOLA AND ON INTO ALABAMA. THE LARGEST CONPLEX OF TS ACTIVITY IS LOCATED AT THE APEX OF THE LINE OVER THE GULF. DEEP TROPICAL MOISTURE STILL OVER THE AREA WITH PW VALUES AT 2 ONLY NEEDED A REASON TO HELP CREATE SH/TS THIS MORNING. THIS AREA OF TS SHOULD SLIDE OFF INTO THE GULF LATER THIS MORNING. MOVEMENT OF TS TODAY WILL BE SLOW ONCE AGAIN TOWARD THE SOUTH. TODAYS PRECIP WILL BE HELPED ALONG BY A SHARPENING UPPER TROUGH. THE UPPER HIGH OVER MEXICO WILL MOVE INTO WEST TEXAS AS STRONGER JET LEVEL WINDS MOVE AROUND THE HIGH INTO THE BASE OF THE LONG WAVE TROUGH OVER THE EASTERN PORTION OF THE COUNTRY. SINCE THESE WINDS ARE STRONGER THAN THOSE ON THE EAST SIDE OF THE TROUGH...IT WILL CAUSE THE UPPER TROUGH TO DIG AND SHARPEN ON ITS SOUTHERN END. THE TROUGH MOVES THROUGH SLOWLY TODAY AND SHORT WAVE RIDGING TAKES ITS PLACE MONDAY AND TUESDAY. COMPRESSION FROM THE RIDGE IS NOT AS STRONG AS THE DRY AIR ADVECTION AT 700MB. THIS WILL SIMPLY DRY ANY MOIST COLUMN THAT PENETRATES IT. BL MOISTURE GETS TEMPORARILY FLUSHED MONDAY WITH THE ONSET OF THE SHORT WAVE RIDGE BUT BY TUE MOISTURE WILL BE PLENTIFUL FROM THE SFC TO 700MB. SO EVENTHOUGH WE EXPECT POP NUMBERS TO FALL BACK SOMEWHAT...THE MOISTURE WILL BE DEEP ENOUGH TO KEEP AT LEAST A 30% FOR TUESDAY. .LONG TERM... LOW PRESSURE AND FRONTOGENESIS BEGINS NEAR THE NEBRASKA/SDAKOTA/COLORADO BORDERS WED. THIS FEATURE WILL BEGIN DEVELOPING IN THE NVA PORTION OF THE LONG WAVE SIGNAL OVER NORTH AMERICA KEEPING IT WEAK AT FIRST. THE LOW AND ASSOCIATED FRONTAL SYSTEM QUICKLY MOVES INTO THE BASE OF THE EAST COAST TROUGH AND KEEPS INTENSIFYING THE THERMAL GRADIENT ACROSS THE SYSTEM CAUSING UPPER JET WINDS TO SPEED UP ON THE BACK SIDE OF THE UPPER TROUGH. THIS CAUSES THE LONG WAVE TROUGH TO DIG SOUTH. MODELS ARE CURRENTLY PUSHING THE TROUGH INTO FLA WHICH BRINGS AND STALLS A FRONTAL TROUGH OVER OUR AREA. THE SFC TROUGH IS EXPECTED TO STRETCH FROM HERE TO SW KANSAS AND INTO THE FOOTHILLS OF THE ROCKIES. STRONG MOUNTAIN WAVES MOVE EAST OF THE MOUNTAIN STATES HELPING TO DEVELOP MCS FEATURES THAT WILL BEGIN TO FOLLOW THE SFC TROUGH AXIS SOUTHEAST THEN SOUTH. WILL HAVE TO KEEP A CONTINUAL WATCH ON HOW FAR THESE FEATURES TRAVEL SINCE THEY WILL BE CAPABLE OF REACHING OUR AREA THROUGH THE WEEK WITH SEVERITY BY STRAIGHT LINE WINDS AND HAIL BEING THE MAIN FOCUS. && .AVIATION... AGAIN TODAY WE SHOULD SEE AT LEAST 3 OUT OF 4 TERMINALS EXPERIENCE SH/TS ACTIVITY DURING THE DAY. TS THAT DEVELOPED THIS MORNING WILL BE IN THE VICINITY OF MSY THROUGH DAYLIGHT AND MAY AFFECT THE TERMINAL AFTER DAY LIGHT. AROUND AND OUTSIDE TS ACTIVITY...WE SHOULD CONTINUE TO SEE VFR CONDITIONS. && .MARINE... NO FLAGS BUT STRONG TS WILL CREATE LOCALIZED STRONG WINDS AND HIGH SEAS. && .PRELIMINARY POINT TEMPS/POPS... MCB 91 69 93 70 / 40 20 20 20 BTR 92 71 95 72 / 40 20 20 20 MSY 89 73 92 74 / 50 20 20 20 GPT 88 73 90 73 / 50 20 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Jun 15, 4:23 AM CDT | Special Marine Warning | LIX | 67 min | |
| Jun 15, 5:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Jun 15, 7:32 AM CDT | Areal Flood Advisory | LIX | Orleans, Plaquemines, Saint Bernard | 3 hr |
| Jun 15, 3:04 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 41 min |
| Jun 15, 4:19 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana | 116 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 25 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.